A 40-year-old member asked:
What are the side effects of taking divalproex drugs?
2 doctor answers • 7 doctors weighed in
Psychiatry 41 years experience
Depakote side effect: Divalproex is metabolized to valproic acid which can cause stomach upset. Higher doses can be associated with weight gain and tremors. The benefits for patients with bipolar, migraines and seizures are greater than most side effects pts have. I often will use lower doses to keep side effects down and add an additional med such as lithium to boost the benefits.
Created for people with ongoing healthcare needs but benefits everyone.
5.8k viewsReviewed >2 years ago
Psychiatry 34 years experience
2.9k viewsAnswered >2 years ago
Last updated Aug 25, 2018
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $19/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.